Alert archive / Iowa / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 75, NWS Quad Cities, IA

June 14, 2001Dubuque County, Jackson County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 14, 2001, 7:00 PM CDT for Dubuque County, Jackson County, Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2001, 7:00 PM CDT (00:00 UTC)
Expired
Jun 14, 2001, 7:45 PM CDT
In force
45 min
Issued by
NWS Quad Cities, IA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Dubuque County, IA, Jackson County, IA

The radar

The Quad Cities radar (KDVN), 79 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 4:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2314 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
2.1
Supercell composite
16.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 150005
SVRMLI

IAC061-097-150045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN EAST CENTRAL IOWA
  DUBUQUE COUNTY IN NORTHEAST IOWA

* UNTIL 745 PM CDT

* AT 652 PM CDT...DOPPLER RADAR AND TRAINED SPOTTERS INDICATED A LINE
  OF SEVERE THUNDERSTORMS WITH VERY DAMAGING WINDS ALONG A LINE      
  EXTENDING FROM DUBUQUE TO 5 MILES WEST OF SAVANNA ILINOIS...MOVING 
  NORTHEAST AT 50 MPH.

*  IF YOU LIVE IN DUBUQUE...OR EXTREME EASTERN JACKSON COUNTY...TAKE 
COVER NOW.  

CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF BRIEF, TORNADO LIKE
WINDS ALONG THE LEADING EDGE OF THE STORMS. THESE WINDS ARE CAPABLE
OF LOCALIZED, ENHANCED DAMAGE IN ADDITION TO STRAIGHT LINE WINDS.

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.  

LAT...LON 4261 9106 4206 9063 4206 9023 4217 9043
          4241 9057

MEYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:44 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 14, 3:44 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 PM CDT THU JUN 14 2001

NOTE TO MEDIA AND OTHER CUSTOMERS...THE ZONES WILL BE LATE SO AS TO
INCLUDE A NEW SEVERE THUNDERSTORM WATCH TO BE ISSUED SHORTLY BY
SPC.  WE WILL ISSUE THEM AS SOON AS POSSIBLE INCLUDING THE UPDATED
WATCH INFORMATION.

.DVN...
IA...NONE.
IL...NONE.
MO...NONE.

WOLF

In the hours before

Local storm report, Jun 14, 2:25 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0219 PM    MOLINE                    IL   .25 INCH HAIL
06/14/01   ROCK ISLAND                    REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 14, 2:39 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
239 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    BETTENDORF                IA   URBAN FLOODING
06/14/01   SCOTT                          REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 14, 2:58 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0230 PM    DAVENPORT                 IA   .5 INCH HAIL
06/14/01   SCOTT                          REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 14, 3:01 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    MT AUBURN                 IA   NON TSTM WINDS
06/14/01   BENTON                         60 MPH NON TSTM WINDS.
                                          SUSTAINED 55 MPH WITH
                                          GUSTS TO 60 MPH WINDS
                                          REPORTED BY FIRE DEPT.
Local storm report, Jun 14, 3:54 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    VINTON                    IA   NON SVR WIND DAMAGE
06/14/01   BENTON                         2 LARGE TREES UPROOTED
                                          ON SEPARATE FARMS 2 SW
                                          OF VINTON.  NUMEROUS
                                          BRANCHES DOWN AND POWER
                                          OUTAGE IN VINTON.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Jun 14, 4:38 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
438 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    MOLINE                    IL   FLOOD
06/14/01   ROCK ISLAND                    MAJOR STREET FLOODING.
                                          REPORTED BY MEDIA.

0315 PM    EAST MOLINE               IL   FLOOD
06/14/01   ROCK ISLAND                    MAJOR STREET FLOODING.
                                          REPORTED BY MEDIA.

0330 PM    BETTENDORF                IA   FLOOD
06/14/01   SCOTT                          MAJOR STREET
                                          FLOODING...ESPECIALLY
                                          ON STATE ST. REPORTED
                                          BY MEDIA.

0345 PM    BETTENDORF                IA   FLOOD
06/14/01   SCOTT                          5-CAR ACCIDENT ON
                                          INTERSTATE 74 BRIDGE
                                          APPROACH TO MISSISSIPPI
                                          RIVER. 2 CARS TOWED.
                                          ACCIDENT WAS WATER
                                          RELATED. REPORTED BY
                                          MEDIA.

0400 PM    DAVENPORT                 IA   FLOOD
06/14/01   SCOTT                          STREET FLOODING. WATER
                                          COVERING RIVER DR ON
                                          EAST SIDE OF DOWNTOWN
                                          DAVENPORT. REPORTED BY
                                          MEDIA.

0420 PM    4 NE BETTENDORF           IA   FLOOD
06/14/01   SCOTT                          SPENCER CR BRIDGE UNDER
                                          WATER AT 249TH AVE.
                                          ROAD IMPAmSSIBLE.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

Nearby

Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.